Zoloft from 2 pills a day to 1/2 pill

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Howard1953
New Member


Date Joined May 2017
Total Posts : 2
   Posted 5/9/2017 7:44 PM (GMT -7)   
I am 64 and on Zoloft for about a decade, 2 pills a day. Tried a few years ago to get off but withdrawal issues got to me.

This time I am taking longer to get off. After tapering off for about three months, I was on 1/2 pills and today skipped that. I take a ton of vitamins to help, meditate to subliminal music, and pray deeply. This time it seems to be working. I have felt a tad emotional at times, but so far, looking good.

Just looking for encouragement. Has anyone gotten off Zoloft and stayed off?

Thanks,
Howard1923

RobLee
Regular Member


Date Joined Apr 2017
Total Posts : 391
   Posted 5/10/2017 5:08 AM (GMT -7)   
Howard, what you are doing is commendable. I assume there is a reason you do not want to continue taking Zoloft. I am new to anti-depressants and just started taking Effexor last week, because I could not longer take the mood swings, especially now that I am on hormone blockade for cancer. After reading the experiences of others in this forum I realize this means that I may be on some form of anti-d for the rest of my life, but at least I can tell family members that I am doing something about my moods and hopefully I won't have to apologize to them quite so often smile

Before starting Effexor it was necessary that I stop taking the narcotic Tramadol that I had been taking daily for over a decade. That wasn't easy, but tapered off as you are doing. I understand that anti-d's may be even more difficult. I wish you luck in getting back to your "old self", but it is possible that you may not recognize him any longer.
2014-15: PSA 9,12,20,25 Neg DRE, Neg TRUS biopsy
2016: MRI Fusion biopsy, Rt Base, 2x 100% G8 (4+4)
8/16: DaVinci RP, PNE, 6mm EPE, 2xSVI, pT3b N0M0
2017: Lupron ADT, AMS800 AUS scheduled 5/15/2017
IMRT SRT postponed til that heals, PSA's ~.03
Age 66, recently retired to Florida 'just in time'

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 41912
   Posted 5/10/2017 5:14 AM (GMT -7)   
Can I ask why you are going off of your antidepressant? Just curious.

Hugs, Karen...
Moderator-Depression


fibromyalgia, Chronic fatigue, depression, allergies

BnotAfraid
Forum Moderator


Date Joined Apr 2012
Total Posts : 7174
   Posted 5/10/2017 3:14 PM (GMT -7)   
I hope you are communicating with your doctor.

We who have depression, could have a chemical enbalance of the brain. This being said, weaning off any anti-depressant might cause mood disturbance and other side effects.

As we get older [I am 56] it can create a more severe effect. Just saying it might, not that it is definite.

It is a good thing is you can live a good life with the diagnosis and without medication.

I hope this helps.

Peace
Trina
Moderator - Depression

"...when the gift of sight is cause enough for jubilation."
Billy Collins from the poem. HIGH

DX: reverse Trigeminal Neuralgia;Cluster headaches; Atypical face pain;Hemicrania Continua; raynauds;complex PTSD; recurring MDD,disassociative disorder;
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 13, 2017 6:01 PM (GMT -7)
There are a total of 2,905,084 posts in 318,825 threads.
View Active Threads


Who's Online
This forum has 158192 registered members. Please welcome our newest member, Tkaye.
336 Guest(s), 10 Registered Member(s) are currently online.  Details
Erichardson234, imagardener2, super20dan, PeppermintTea, Dahlias, ArtAngel, FamilyGuy, GiGi2 five, straydog, Goat0724